MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: hysterectomy, laparoscopic total (lth) with salpingo-oopherectomy of uterus greater than 250g.Event description: a piece of the wound retractor measuring 3mm that was torn off by the grasper.The device worked as it should.The staff described medical doctor grabbing the bag right under the green ring with a grasper and a piece of the bag tore off and dropped into the abdomen.Additional information obtained from hospital representative via email on 14nov2024 the patient was discharged.No patient injury or illness was associated with the complaint event.The product particulated.The particulated part fell into the patient.All of the material was retrieved.Additional information obtained from hospital representative via email on 18nov2024 the retractor was used for the remainder of the surgery.A search was completed to locate the missing piece.Intervention: the retractor was used for the remainder of the surgery.A search was completed to locate the missing piece.Patient status: discharged.
 
Event or Problem Description
Procedure performed: hysterectomy, laparoscopic total (lth) with salpingo-oopherectomy of uterus greater than 250g.Event description: this complaint is associated with (b)(4).A piece of the wound retractor measuring 3mm that was torn off by the grasper.The device worked as it should.The staff described medical doctor grabbing the bag right under the green ring with a grasper and a piece of the bag tore off and dropped into the abdomen.Additional information obtained from hospital representative via email on 14nov2024, the patient was discharged.No patient injury or illness was associated with the complaint event.The product particulated.The particulated part fell into the patient.All of the material was retrieved.Additional information obtained from hospital representative via email on 18nov2024, the retractor was used for the remainder of the surgery.A search was completed to locate the missing piece.Additional information obtained from user report in maude (report number (b)(4)).The event date is 02oct2024.Additional information obtained from hospital representative via email on 08jan2025 the item comes direct from the vendor.Intervention: the retractor was used for the remainder of the surgery.A search was completed to locate the missing piece.Patient status: discharged.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is possible that a sharp object or instrument came into contact with the sheath during the procedure and created a hole or tear in the sheath that may have further propagated due to the stress experienced by the sheath.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.This is a follow-up report to (b)(4).Correction: e4.

Brand Name
GELPOINT® MINI ADVANCED ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20758868
Report Number2027111-2024-00923
Device Sequence Number8587785
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNGL3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPER; WOUND RETRACTOR
Patient Age46 YR
Patient SexFemale
Patient Weight66 KG